MAYBE THE IMPORTANT ISSUE HERE IS HOW INDIVIDUAL OUR BODIES CAN BE. i have been on bp meds for 17 years, with the first drug Propranolol i walked around for years depressed and feeling my decreased energy was because i was getting old. i was to naive to realize how these drugs simple do not lower blood pressure but have many other affects like the many that cause repressed sexual energies. my previous medication before the Tekturna was Lisinopril and Clonidine 0.1 mg. i used these medications for about 5 years in every possible size combination to decrease side affects. The clonidine was the only medication i used since 1990 that simple lowered my bp. however recommended made my joints ache severely and depressed me. I tried micro doses through out the day and worked but was hard to manage daily. eventually i ended up with 0.1 mg, 2x a day but had to add small amounts of lisinpril to have the best numbers. my bp was the best it had ever been, but it became clear it would seem to build up in my body and i would feel a depressed feeling with which i was contently struggling. so for the last few years i would take the meds for 5 days or so until i felt depressed and then i would stop for a drug holiday and start again when i was feeling good. the feeling off medication was dramatic and i felt like the Self most common to my experience. the depressive affect was hard to manage even with my self awareness and often would present a feeling of wishing i was dead. i have significant skills at dealing with my feelings, but when this mood would happen i would feel i could not express or talk my way through it as i am use to doing with feelings. Using Lisinopril alone in small doses was no help and in larger dose within the usual recommended doses range created a significant lethargic feeling and it was difficult to create a sense of caring or wanting to get things done. When stopping the meds, i would return to a normal mental status in a couple days. Finally stopped this bp medication hell after 17 years and tried 3 alcohol drinks a day. i have never been a drinker and it was like more like taking medication. that worked for a few hours after the drink but would not cover the day. I gave Tekturna, 150 mg a try a couple months ago and after trying for years, most of the major bp meds on the market unsuccessful, Tekturna has so far worked for me. So be aleart, be conscious, know your body and pay attention to what it tells you. with myself i have excellent communication with my doctor of the last 10 years and he helped me look for alternatives, but without success until the Tekturna. he was not subscribing to others because he had no experience with it. what did help me to use and tolerate the drugs that made me feel bad was that i was using below recommended doses and through out the day, not in one daily dose. so i was well controlled on the clonidine and Lisinopril with this lower than normal doses but not able to tolerate the mood affect. 9/25/08 about 5 days ago, i had what felt like and appeared to be Gout in my left leg and foot. I then read that Tekturna can cause a Gout reaction. i was having extreme weakness in left knee, at times unable to stand on it, if i bent leg at knee was unable to straighten knee out without using my hands and the pain was about an 7 on scale of ten. also extreme pain in the big toe of my left foot. i stopped the med, drank lots of water and saw my doctor about a day and a half after the Gout like reaction started. the lab did a blood test for uric acids levels because that is what causes Gout but found the level to not be high. I am not sure if i will try to return to the Tekturna. if i do, i may cut the 150 mg in half. however, currently i am really tired of dealing with drug reactions. i will try to lose more weight, i am 5ft 10in and 192 lbs. i have seen some people return to their weight of their twenties and by doing so theier blood pressure was normal. we all seem to realize such weight lose in this society is near impossible and to keep it down. i am controlling my blood pressure by other means currently and averaging 134/79 but it is requires constant measures (which i will not discuss) and are not conducive to daily life of a non-retired individual. i am retired and will do this for awhile and also try to lose more weight.